Review: could Depo-provera cause Pulmonary embolism?
Summary: Pulmonary embolism is found among people who take Depo-provera, especially for people who are female, 20-29 old, have been taking the drug for < 1 month, also take medication Yaz, and have Birth control.
We study 9,948 people who have side effects while taking Depo-provera from FDA and social media. Among them, 183 have Pulmonary embolism. Find out below who they are, when they have Pulmonary embolism and more.
You are not alone: join a mobile support group for people who take Depo-provera and have Pulmonary embolism >>>
Depo-provera has active ingredients of medroxyprogesterone acetate. It is often used in birth control. (latest outcomes from 10,364 Depo-provera users)
Pulmonary embolism (blockage of the main artery of the lung) has been reported by people with birth control, pain, premenstrual syndrome, acne, high blood pressure. (latest reports from 61,155 Pulmonary embolism patients)
On Dec, 26, 2014: 9,940 people reported to have side effects when taking Depo-provera. Among them, 183 people (1.84%) have Pulmonary Embolism.
Time on Depo-provera when people have Pulmonary embolism * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
|Pulmonary embolism||63.64%||11.36%||4.55%||0.00%||9.09%||9.09%||2.27% |
Age of people who have Pulmonary embolism when taking Depo-provera * :
|Pulmonary embolism||0.00%||0.00%||13.45%||46.78%||27.49%||10.53%||1.75%||0.00% |
Severity of Pulmonary embolism when taking Depo-provera ** :
How people recovered from Pulmonary embolism ** :
Top conditions involved for these people * :
- Contraception (89 people, 48.63%)
- Headache (9 people, 4.92%)
- Depression (8 people, 4.37%)
- Pulmonary embolism (8 people, 4.37%)
- Anxiety (8 people, 4.37%)
Top co-used drugs for these people * :
- Yaz (43 people, 23.50%)
- Yasmin (33 people, 18.03%)
- Nuvaring (16 people, 8.74%)
- Lovenox (15 people, 8.20%)
- Ibuprofen (15 people, 8.20%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
Comments for this study:
MELANIE (2 years ago):
I have been on & off the Depo Provera injection for many years. In 2010 I ended up with a pulmonary embolism. I had no risk factors, other than being on depo. My pcp advises me to discontinue using the depo, but my gyn states it is safe for me & that its use had nothing to do with me developing the embolism. I love using depo, since it eliminates my menstrual cycle completely. This is great since I have excessive, painful periods. I'm torn on what to do. Opinions are appreciated.
Reply the comment
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Do you have Pulmonary Embolism while taking Depo-provera?
You are not alone! Join a mobile support group:
- support group for people who take Depo-provera and have Pulmonary Embolism
- support group for people who take Depo-provera
- support group for people who have Pulmonary Embolism
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
More questions for: Depo-provera, Pulmonary embolism
You may be interested at these reviews (Write a review):
- Medroxyprogesterone suppresses hidradenitis in me.
I am a Dutch woman, 44 years of age. At age 18, I started to develop symmptoms of what later turned out to be Hidradenitis suppurativa. for birth control, I initially used Marvelon, which I suspected to worsen the symptoms. I have also developed obesity, which appeared to worsen the HS as well. In 2000, at age 30, I switched from Marvelon to medroxyprogesterone, reason being not having to menstruate anymore, which was rather an ordeal. To my surprise, the symptoms of the Hidradenitis vanished; my skin came nearly completely to rest. My dermatologist didn't know what to think of it, and I haven't read of other people having the same experience as I have. After ten weeks, the HS tends to get active again, which is why I now take the medroxyprogesterone once every ten weeks, instead of the standard twelve weeks. Does anyone have a clue what's going on here? Also: would it be possible for me to take a 75 mg injection every five weeks instead of a 150 mg injection every ten weeks? (The anticontraceptive function of the m.p. is no longer relevant in my case.) The 150 mg dose always drains my energy for three days -rubbery legs, fatigue, general malaise. Maybe 75 mg wouldn't?
- Depo provera overdose
Dr acidentially gave me something like 9 times the normal dose of depo provera. My life has been miserable! I have fought excessive weight gain, infertility, severe cellulite, and acne for 20 years.
- Mirena /pulmonary embolism
Hi , I was on mirena @ six weeks post delivery of my second sons birth in August of 2011. In march of 2013 I felt extremely tired , sluggish , like I was sick . I also was experiencing tachycardia and fever . I went in to docs and he said I had a respiratory infection and sent me home with an inhaler . The next day it just didn't seem right why wasnt I getting any better ? I couldn't take care of my kids , my chest was racing , pushing a shopping cart was like trying to push a car !! I went into the ER thinking maybe I needed done kind of antibiotic nope I was wrong . They quickly hooked me up for EKG monitoring a speedy heart rate of 160 Bpm! Tested lung function , cat scan all to find 3 blood clots in my left lung ;( a 5 day hospital stay rushed by ambulance I must say the care was incredible and triaged very appropriately . They saved my life ! Now my questions ring loud !! Why ??? I was 33 years of age , healthy , low blood pressure , excercised on a regular basis . I smoked occasionally but not daily . I spoke with many docs and none of them felt mirena played a part in clot ! I'm shocked ! Really ? I had the iud removed by my choice not my docs revommendation but just letting all you ladies know that this was my experience and I am very skeptical of the mirena !! It's great not to get pregnant but it's better to be healthy and alive just saying ;) do your research ladies !! ;) I would love to hear from anyone that had similar experiences !!
- Pulmonary embolism caused by octagam
I was seen in the ED and diagnosed with severe allergic reaction. Three weeks later the true diagnosis, pulmonary emboli, was made. The PE's were cause by an IVIG product Octagam (it isn't listed in the drop down list so I put Gamophen instead) that had been previously recalled for causing pulmonary emboli and other embolic phenomenon.
- Rigors with pulmonary embolism (2 responses)
I was recently diagnosed with DVT in my right lower leg and pulmonary embolism and hospitalized. .I am now on Warfarin.A week earlier, I experienced severe chills ( rigors) and pain in my right lung.I ignored it as a " virus".As it turns out, I was actually having a pulmonary embolism .If anyone has these symptoms they should get treatment.I was lucky as my DVT showed itself a week later and I finally brought treatment.I hope it helps others.
More reviews for: Depo-provera, Pulmonary embolism
Comments from related studies:
From this study (1 week ago):
I had a period that lasted 2 weeks, my physician prescribed povera pills but after taking the pills I have not had a period for 3 months. Which is why I am concerned about whether I am now having amenorrhea due to weight loss and a current illness. My physician found an increased amount of creatin the blood there may be concern for early nephrogenic diabetes insipidus. Somehow it may be all related in some way AND i AM REALLY CONCERN.
From this study (2 weeks ago):
I am wondering if the mixture of these drugs, originally to treat brain lesion, cause my daughter to almost die????
From this study (3 weeks ago):
I'm 19 and have been getting large kidney stones for the past few months now. I am curious as to see if the reason why I have been getting them, along with diverticulitis, is because of the types of birth control I have been taking. I took a depo-provera shot every 3 months for about 4 years, and started Sprintec about half a year ago. Are there any connections? I was thinking because the depo reduced calcium in my body, and that taking Sprintec caused a rush of calcium, that might be a reason.
Post a new comment OR Read more comments
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.